MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7211
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported via facility medwatch# (b)(4) that shaft break occurred.Vascular access was obtained via the right radial artery.A 2.25mm x 8mm nc emerge balloon catheter was advanced for dilatation.However, during the procedure, the device broke in half which caused only minimal procedural delay.Physician was able to remove the device without any harm to the patient.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of the nc emerge balloon catheter with a stopcock attached to the hub.The shafts, tip, stent, and balloon were microscopically and visually examined.There was contract in the inflation lumen and blood in the guidewire lumen.The balloon was tightly folded.Inspection of the device revealed that there were numerous hypotube kinks and the hypotube was separated 18.5cm distal of the strain relief.The ends of the separation were ovaled, indicating that the hypotube was kinked prior to separation.
 
Event or Problem Description
It was reported via facility medwatch# 5201030000-2022-8011 that shaft break occurred.Vascular access was obtained via the right radial artery.A 2.25mm x 8mm nc emerge balloon catheter was advanced for dilatation.However, during the procedure, the device broke in half which caused only minimal procedural delay.Physician was able to remove the device without any harm to the patient.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15300478
Report Number2124215-2022-31611
Device Sequence Number16761123
Product Code LOX
UDI-Device Identifier08714729846239
UDI-Public08714729846239
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2024
Device Model Number7211
Device Catalogue Number7211
Device Lot Number0028806781
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight131 KG
Patient RaceWhite